CSN Login
Members Online: 9

Tamoxifen Dosage 10 or 20 mgs?

mgm42
Posts: 494
Joined: Nov 2007

Is anyone on 10 mg of tamoxifen rather than 20 mg? If so, did it help to reduce the severity and/or frequency of side effects? I may want to consider asking my onc about reducing my dosage once the vacation from the tamoxifen, which my onc gave me, is over because of severe muscle cramping. Thanks. Hugs, Marilynn

KathiM's picture
KathiM
Posts: 7864
Joined: Aug 2005

The last thing I do before bed. And, I make sure I am warm enough while sleeping. 5 years on Tamoxifen in June. BUT, I take the 'real' stuff...the generic gives me all sorts of trouble, interestingly enough.

I get terrible cramps in my left foot and calf. I always attributed it to the rads thru my left hip...my best work-around is that I started taking Glucosamine/Chondroitin...seems to really help with all my joint pain (I'm osteoporotic from the chemo), and the great side is that my cramps come under control, as well. The only time now that I get them, and this seems wierd, but true, is if my feet get cold. I have a fav swap meet here in Holland, and the floors are bare concrete. After a few hours, I got terrible cramping in my feet, so bad that I had to stop, I couldn't even walk. I don't know what made me think it was the cold, but I bought some thermal socks....no more feet cramps!

Dutch hugs, Kathi

mgm42
Posts: 494
Joined: Nov 2007

I do take the generic form and have for the past 9 months or so. So, I will give the real thing a try. Who knows. That might be the answer. I can't take the glucosamine/chondroitin because of an allergy to shell fish, but I WILL try the warm socks, too. Thanks a bunch. Hug, Marilynn

kt1127
Posts: 51
Joined: Jan 2011

I take 20mg in the am I have suffered for the past month and a half (since starting it) with terrible side effect, the night sweats, day sweats nauseusness and vomitting. I have been on effexor for it and they just upt it two days ago already I am noticing I am sleeping better. Maybe you can ask your doctor about the effexor. Good Luck feel well

mgm42
Posts: 494
Joined: Nov 2007

I'm so sorry to hear that you are having such severe side effects. I hope your body will adjust and these will ease up enough that you can get off the effexor. If you're like me, you don't like taking pills, pills, and more pills. Hope you feel better soon. Hugs, Marilynn

pinkkari09's picture
pinkkari09
Posts: 878
Joined: Sep 2009

I've never had Tamoxifen, but best of luck to you!!
Hugz,
~Kari

tgf's picture
tgf
Posts: 955
Joined: Mar 2009

I take 10 mg. in the morning and 10 mg. at night. Works for me. :-)

Good luck.

Hugs,
Teena

mgm42
Posts: 494
Joined: Nov 2007

This give me another option. Thanks so much. I dont' want to get off of this med because I know how important it is. I will be talking to my onc in another week and I will be sure to ask her about this possibility. You're a doll! Hugs, Marilynn

survivorbc09
Posts: 4378
Joined: Jun 2009

Not on tamox either, but, want to say good luck.

Jan

disneyfan2008
Posts: 5259
Joined: Oct 2010

I normally have bottle in my purse-left in car today...but I THINK 10 mg-I have very little side effects (I THINK) hot flashes not too bad, night sweats yes, leg cramping at night on occassion-very painful

I just started with issue this week (bleeding after almost 4 yrs of not) and very personal issue (which I have not seen discussed on here) which is getting worse now after 18 mths...just went back to GYNO said thinks all due to tamoxfen...though not serious

I also do have thickening of uterus and get ultrasound @ 6mths and D & C!

SO I am not sure what the higher dose would do since I THINK I have been on lowest since day one

Boppy_of_5's picture
Boppy_of_5
Posts: 1138
Joined: Apr 2010

I take 20 mg. and take it of a morning. I do have some hot flashes and have noticed some minor leg cramps just in the last week or so. I take the generic. I have been on it for a little over 5 mos. I was really moody at first but that got better, and the hot flashes are not as bad as they were in the beginning. Best of luck. God Bless
(((Hugs))) Janice

disneyfan2008
Posts: 5259
Joined: Oct 2010

I too take 20mg daily...first thing in the am works best for me...

Sher43009's picture
Sher43009
Posts: 601
Joined: Nov 2009

I'm on the 20mg in the morning also on effexor for the night sweats and sleep meds. As long as I sleep I feel ok. I remember a thread on leg cramping from Chen (I think), it was recommended to put a bar of soap under the sheet at bottom of bed. She posted that it worked. Haven't tried it myself. If I find it, I'll bump it up.
Sher

disneyfan2008
Posts: 5259
Joined: Oct 2010

I wake up on avg 4-6 x nightly...never sleep more then 2 hours straight for most part. I have mentioned to Dr and never suggested any sleep aides!

Sher43009's picture
Sher43009
Posts: 601
Joined: Nov 2009

I would ask about it. I've been on Abien 10mg. since June 09. Can't sleep without it.

kt1127
Posts: 51
Joined: Jan 2011

Sher I feel the exact same way. As long as I can sleep I feel okay. Sleeping isnt always easy on the tamox. They upt my effexor just two days ago and already i feel like the night sweats are easing. Not the cramps though. I think I am gonna try the soap.

dyaneb123's picture
dyaneb123
Posts: 951
Joined: May 2009

I'm on 20 mg of Tamox. and take effexor also.I always take it in the a.m., but I wonder if it would be better at night...

mgm42
Posts: 494
Joined: Nov 2007

I just stuck two bars of soap under my fitted bed sheet. Unfortuantely, it's Dove = that's all I had in the house. My mom tells me that Ivory is what is recommended because it is pure soap. Who knows. Tomorrow I'll pick up some Ivory. Hey, whatever works. I'm even using an electric blanket tonight to keep my torso and legs warm. KathiM said that thermal socks helped her, so I figured an electric blanket might be good, too.

phoenixrising's picture
phoenixrising
Posts: 1509
Joined: Feb 2007

When I was on Tamoxifen it put me in a deep depression. I found that by splitting it in half and taking 10mg 2x/day I was better within days. It didn't seem to help my other problems though. Good luck to you!
jan

mgm42
Posts: 494
Joined: Nov 2007

I always look forward to your responses. You are such a researcher. I marvel at your skills. As for the 10/10 split in dosage, my onc told me to try it and see if that helps at all.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network